MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82220481 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 6x4 80cm powerflex extreme percutaneous transluminal angioplasty (pta) dilation catheter ruptured upon initial inflation at 6 atm.The procedure was completed with another 6x4 80cm powerflex extreme pta catheter.There was no reported patient injury.The device was prepped per the instructions for use (ifu) and delivered to the target lesion in the cephalic vein without issue.The target lesion had 80% focal stenosis.The device will not be returned for evaluation as it was previously discarded.
 
Additional Manufacturer Narrative
H10 as reported, the balloon of a 6x4 80cm powerflex extreme percutaneous transluminal angioplasty (pta) dilation catheter ruptured upon initial inflation at six atm.The procedure was completed with another 6x4 80cm powerflex extreme pta catheter.There was no reported patient injury.The device was stored and prepped per the instructions for use (ifu) and delivered to the target lesion in the cephalic vein without issue.The device prepped without difficulty and maintained negative pressure.There was no difficulty removing the product from the hoop or protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The target lesion had 80% focal stenosis, was moderately calcified, and had little tortuosity.The burst occurred in the middle section of the balloon, and the leak was noticed during use and confirmed ruptured upon removal.The contrast to saline ratio was 50/50.And a non-cordis indeflator was used and was previously used successfully with other devices.No resistance or friction was noted while inserting the balloon through the rotating hemostatic valve, through the guide catheter, or through the vessel.There was no difficulty crossing the lesion and the catheter was never in an acute bend.The balloon catheter did not kink while being used.The product was removed intact from the patient.The device was not returned for evaluation as it was discarded.A product history record (phr) review of lot 82220481 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural factors likely contributed to the reported event as the lesion was described as having 80% focal stenosis, moderate calcification and little tortuosity.Therefore, with the information available and without return of the product for analysis it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key13060350
Report Number3009018440-2021-00004
Device Sequence Number19208916
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public(01)20705032001752(17)240331(10)82220481
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82220481
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown